Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Memphis, TN

August 6, 2016Monroe County, Mississippi

NWS Memphis, TN issued this special weather statement at Aug 6, 2016, 3:47 PM CDT for Monroe County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 3:47 PM CDT (20:47 UTC)
Expired
Aug 6, 2016, 4:30 PM CDT
In force
43 min
Issued by
NWS Memphis, TN

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 20 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

071 
WWUS84 KMEG 062047
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT SAT AUG 6 2016
 
MSZ023-024-062130-
CHICKASAW MS-MONROE MS-
347 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

SOUTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 346 PM CDT...STRONG THUNDERSTORMS WERE PRODUCING WINDS AT LEAST
40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR AMORY TO NEAR
PRAIRIE.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN SOUTHEASTERN CHICKASAW AND MONROE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8888
      3409 8850 3409 8820 3375 8825 3375 8832
      3372 8833 3368 8838 3369 8839 3367 8842
      3365 8851
TIME...MOT...LOC 2046Z 319DEG 11KT 3401 8845 3358 8891 

$$

JOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:36 PM CDT, 11 minutes earlier.

Area forecast discussion, Aug 6, 3:36 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
336 PM CDT SAT AUG 6 2016

.DISCUSSION...Water Vapor Satellite trends this afternoon place a
few subtle mid level shortwave troughs over the Lower Mississippi
Valley this afternoon. Meanwhile, at the surface a weak quasi-
stationary boundary is located across portions of Western
Kentucky, Southeast Missouri, and Central Arkansas. Consequently,
regional WSR-88D radar trends over the past few hours have
developed showers and thunderstorms across portions of
East/Northeast Arkansas, the Missouri Bootheel, North Mississippi,
and a small area of West Tennessee near the Tennessee River.
Otherwise, much of West Tennessee has remained rainfree thus far.
As of 3 pm CDT, temperatures across the Mid South are in the upper
80s to lower 90s where rain hasn't occurred thus far and upper 70s
to 80s where convection has cooled the air.

It's been a challenge to reach heat advisory criteria today due
to the development of showers and thunderstorms and subsequent
cloud cover which has kept the temperatures down somewhat.
Consequently, I went ahead and cancelled the remainder of the
advisory as the probability of occurrence through early this
evening remains low at best. A few strong to perhaps isolated
severe thunderstorms are possible through early evening across the
Mid-South with damaging winds being the main threat for any
thunderstorms that reach severe limits. At this time, think the
convective coverage will gradually diminish this evening with the
loss of daytime instability.

Additional showers and thunderstorms are expected across the Mid-
South on Sunday as the surface boundary moves south across the
area. This will bring slightly cooler air to the forecast area.

Long term models still suggest a weak tropical wave will develop
off the Northwest Florida coast and drift north into Alabama
throughout next week. This will bring shower and thunderstorm
chances to the area, especially during the afternoon and early
evening hours each day with the best rain chances occurring across
Northeast Mississippi. Kept rain chances low for now until models
handle this feature more consistently in subsequent forecast runs.
In addition, heat may return for the latter half of next week as a
combination of slightly rising temperatures along with humid air
may cause some locations to approach/reach heat advisory criteria.

CJC

&&

.AVIATION...
18Z TAF cycle

A cluster of showers and thunderstorms continues to move southeast
across eastern AR this afternoon. While this convection has shown
a downward trend in intensity as it approaches, we should see
additional storms fire throughout the afternoon. The airmass isn't
near as unstable as yesterday, but ample moisture and lift
associated with a quasi-stationary front will provide the focus
for this convection. Thunderstorms are expected to affect most, if
not all, of the forecast terminals this afternoon and should
provide tempo reductions in ceiling/visibility. We anticipate a
lull in convection during the evening and overnight hours, but may
see additional redevelopment by Sunday morning.

Johnson

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 6, 3:10 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT SAT AUG 6 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
310 PM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
ACROSS THE MID SOUTH THROUGH EARLY EVENING. DAMAGING WINDS IS THE
MAIN THREAT FOR ANY THUNDERSTORM THAT REACHES SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES WILL INCREASE AGAIN AS EARLY AS WEDNESDAY THAT
MAY REQUIRE ISSUING ANOTHER SET OF HEAT ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 1:51 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT SAT AUG 6 2016

MSZ015-022-023-061915-
CALHOUN MS-CHICKASAW MS-PONTOTOC MS-
151 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

NORTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 151 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER RANDOLPH...OR 9
MILES SOUTHWEST OF PONTOTOC.

PEOPLE IN NORTHEASTERN CALHOUN...NORTHWESTERN CHICKASAW AND SOUTHERN
PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3413 8927 3429 8913 3419 8883 3395 8916
TIME...MOT...LOC 1851Z 303DEG 12KT 3418 8915

JOHNSON
Special weather statement, Aug 6, 2:30 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT SAT AUG 6 2016

MSZ014>016-062015-
LEE MS-PONTOTOC MS-UNION MS-
230 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

NORTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 229 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR NEW HARMONY...OR 9 MILES NORTHEAST OF TRACE STATE
PARK.

PEOPLE IN NORTHERN LEE...NORTHEASTERN PONTOTOC AND SOUTHEASTERN
UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3416 8882 3439 8894 3451 8880 3437 8854
      3435 8854
TIME...MOT...LOC 1929Z 307DEG 12KT 3439 8883

JOHNSON
Special weather statement, Aug 6, 2:32 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT SAT AUG 6 2016

MSZ021>023-062015-
YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-
232 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
WEST CENTRAL CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 232 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR PITTSBORO...OR 20 MILES SOUTHEAST OF WATER VALLEY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN SOUTHEASTERN YALOBUSHA...CALHOUN AND WEST CENTRAL CHICKASAW
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3387 8951 3387 8959 3389 8960 3407 8944
      3388 8904 3372 8930 3372 8951
TIME...MOT...LOC 1932Z 307DEG 12KT 3391 8944

JOHNSON
Special weather statement, Aug 6, 3:14 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT SAT AUG 6 2016

MSZ016-017-024-062045-
LEE MS-ITAWAMBA MS-MONROE MS-
314 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 314 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR SHANNON...OR 8 MILES SOUTH OF TOMBIGBEE STATE PARK

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN SOUTHEASTERN LEE...SOUTHWESTERN ITAWAMBA AND NORTHERN
MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3411 8871 3417 8848 3392 8824 3385 8871
TIME...MOT...LOC 2014Z 330DEG 30KT 3411 8860

JOHNSON
Special weather statement, Aug 6, 3:22 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT SAT AUG 6 2016

MSZ023-062045-
CHICKASAW MS-
322 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

SOUTH CENTRAL CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 322 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR MONTPELIER.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN SOUTH CENTRAL CHICKASAW COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3385 8902 3381 8881 3381 8893 3375 8893
      3375 8903 3374 8904 3374 8913
TIME...MOT...LOC 2022Z 311DEG 16KT 3373 8903

JOHNSON
Special weather statement, Aug 6, 3:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT SAT AUG 6 2016

MSZ023-024-062130-
CHICKASAW MS-MONROE MS-
347 PM CDT SAT AUG 6 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

SOUTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 346 PM CDT...STRONG THUNDERSTORMS WERE PRODUCING WINDS AT LEAST
40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR AMORY TO NEAR
PRAIRIE.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN SOUTHEASTERN CHICKASAW AND MONROE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3367 8849 3368 8872 3381 8872 3381 8888
      3409 8850 3409 8820 3375 8825 3375 8832
      3372 8833 3368 8838 3369 8839 3367 8842
      3365 8851
TIME...MOT...LOC 2046Z 319DEG 11KT 3401 8845 3358 8891

JOHNSON

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM CDTSpecial Weather StatementMEGCarroll, Dyer, Gibson, Weakley45 min
Aug 5, 7:13 PM CDTSpecial Weather StatementMEGBenton47 min
Aug 5, 7:49 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Henry, Weakley116 min
Aug 5, 8:07 PM CDTSpecial Weather StatementMEGDecatur23 min
Aug 5, 8:30 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Decatur, Henderson2 hr
Aug 5, 8:37 PM CDTSpecial Weather StatementMEGDecatur38 min
Aug 5, 8:53 PM CDTSpecial Weather StatementMEGHaywood37 min
Aug 6, 1:22 PM CDTSpecial Weather StatementMEGPrentiss23 min
Aug 6, 1:51 PM CDTSpecial Weather StatementMEGPontotoc24 min
Aug 6, 2:30 PM CDTSpecial Weather StatementMEGLee45 min
Aug 6, 2:32 PM CDTSpecial Weather StatementMEGCalhoun43 min
Aug 6, 2:50 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc40 min
Aug 6, 3:14 PM CDTSpecial Weather StatementMEGMonroe31 min
Aug 6, 3:22 PM CDTSpecial Weather StatementMEGChickasaw23 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.